MAUDE Adverse Event Report: CORDIS US CORP. EMERALD; WIRE, GUIDE, CATHETER

CORDIS US CORP. EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502455
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product history record (phr) review of lot 35265182 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, packing damage was found for the 0.35 emerald diagnostic guidewire (dgw).The actual product was not damaged.The sterile pouch received was opened/compromised.There was no reported patient injury.This was found when the nurse sent the product to the operating table.The product is stored in the sterile consumable room.The device is expected to be returned for evaluation.A video of the event was provided for review.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, packing damage was found for the 0.35 emerald diagnostic guidewire (dgw).The seal of the inner package was opened.The sterile pouch received was opened/compromised.The lab nurse noted this unsealed packaging during the preparation session and replaced it with a new emerald dgw to complete the procedure.It is not known it the new guidewire used was taken from the same multipack of the complaint device; however, the other four (4) products from the same box were used without any complaints.There was no reported patient injury.The product is stored in the sterile consumable room.The devices are stored on a shelf in the lab.One video was received for analysis, which revealed the bottom section of the pouch was not sealed.One non-sterile guidewire ¿dgw.035 fc j3mm 260cm tef¿ was subsequently received for analysis and did not present with any damages or anomalies.The original packaging was not returned.A product history record (phr) review of lot 35265182 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer ¿packaging/pouch/box- compromised sterility-seal open¿ was confirmed from the video analysis.However, it could not be confirmed by product evaluation because the packaging was not returned for analysis.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ per analysis of the returned device, the open seal was found to be manufacturing related and a risk assessment was initiated to address this issue.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford, ireland 
7863138372
MDR Report Key17406821
Report Number9681477-2023-00120
Device Sequence Number5837744
Product Code DQX
UDI-Device Identifier10705032055031
UDI-Public(01)10705032055031(17)250531(10)35265182
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number502455
Device Lot Number35265182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2023
Supplement Date Received by Manufacturer08/03/2023
11/10/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/03/2023
11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown